For how long should medication taken when suffering from typhoid and what are the measures to improve health?
User rating for this question
Hi Doctor, I am 24 year old and got married on nov 4th 2013. I suffered from fever on 11th of Dec 2013 and found i have typhoid on 16th Dec and started my medication for typhoid and I do not have fever now but i feel little tired . Today I did widal test again,however the result shows the same with out any change S. Typhi Ag 'O' : 1:160 and other are nill. Doctor gave a 10days course medicine today and insist me to stop the medication after that. 1. Since my widal count has not been changed , i want to know is it fine to stop the medication by another 10days ? 2. I will travel to USA(NY) by XXXXXXX 10th 2014. So what all the things i should take care to improve my health. 3. Doctor said me that it takes months for the count to get reduce. Is it so ? 4. Do i have to take any measures while i do sex. ? Please help me out, since i am travelling to a cold country i am bit scared
Posted Sun, 12 Jan 2014 in Infections
Answered by Dr. Roopa Hiremath 49 minutes later
Brief Answer: Typhoid fever Detailed Answer: Hi Mrs. XXXXXXX Thanks for choosing health care magic for your query. I have gone through your query and I understand your concern regarding your widal test results. I want to elaborate on typhoid and widal test to make you understand your situation better. Typhoid fever is caused by a bacteria called Salmonella typhi and it is caused by consumption of contaminated food or water. Widal test is a test for antibodies against 'O' antigen and 'H' antigen of the typhoid bacteria. This test gives appropriate results when done after 1 week of illness and not before that. The titer goes on increasing till the third and fourth week and then declines later. Rise in titer is significant. 1:100 or more for 'O' antigen and 1:200 or more for 'H' antigen is considered as positive test for typhoid. Coming to your widal test results, it is significantly positive for antibodies against 'O' antigen, considering the test has been done in a reliable laboratory. It could be that you have not responded to antibiotic treatment prescribed to you earlier. Your doctor has prescribed another antibiotic for the next few days for treatment. Please follow your doctors orders. The answers to your queries are as follows: 1. 10 days antibiotic treatment would suffice for the infection to be cured. 2. Please avoid fatty food during this period of recovery. Healthy soups, juices must be consumed at regular intervals. 3. Your doctor is right that the widal test may show positive without fever and can take about a month or so to reduce. 4. No measures required during intercourse. Some tips: Keep yourself warm. Take a healthy diet (green leafy vegetables and fruits), avoid fatty and oily food. Drink adequate amount of clean water/per day. Complete the antibiotic therapy prescribed. Take adequate rest. Wishing you a speedy recovery. Please get back if any more clarifications. Thanks.
Follow-up: For how long should medication taken when suffering from typhoid and what are the measures to improve health? 23 minutes later
Answered by Dr. Roopa Hiremath 1 hour later
Brief Answer: Diet plan for typhoid fever Detailed Answer: Hi, Welcome back. The main intention in diet recommendations during typhoid fever is to maintain adequate nutrition, to maintain water and electrolyte balance and provide adequate proteins. Carbohydrates can be taken in the form of well cooked vegetables, some rice and soft bread. Proteins can be taken in the form of milk, eggs. (fish if non veg) Avoid fatty food like butter, cream, ghee and oil. Fluids have to be taken in the form of juices, soups and water. Daily intake should be about 3-4 liters /day. For your husband, he is not showing significant titer in his Widal test. So he is not probably having typhoid but just suffering from body pain. I suggest he take a normal healthy diet and over the counter painkillers for his body ache. You can take milk but skimmed milk would be preferred. I hope I have cleared your doubts. Please let me know if I can assist you further. Thanks.
People also viewed
- Is diarrhea a side effect of saizen?
- What are the side effects of unisom?
- What diet should be taken for a typhoid patient
- Is dizziness a side effect of mobic?
- When should typhoid vaccination be taken
- Candidias and steatorrhea
- Is chest pain a side effect of urso?
- Coal tar shampoo cutaneous candida yeast
- What diet should be taken for the typhoid fever
- Improve health after typhoid
- Is weakness a side effect of versed?
- Can carrot juice cause vaginal yeast infections
- What diet should be followed when suffering from typhoid
- Can washing hands with rusty water cause tetanus
- Candida falling eyebrows